MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); OCCLUSION BALLOON CATHETER
Model Number INTERVENTIONAL NEURORAADIOLOGISTBC0410C
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during balloon-assisted treatment of an extracranial cognard type iii davf, the scepter balloon would not deflate after the phil was injected.The vessel was ruptured in order to remove the balloon.The fistula was shut down completely and the patient was reported to have done well post-procedure.
 
Additional Manufacturer Narrative
The balloon catheter was inflated with saline, and a pin hole was observed at 10mm distal from the proximal balloon marker band.No excess resistance was felt when inflating the balloon, suggesting the inflation lumen/inflation plug worked as expected.The complaint could not be confirmed because the balloon was ruptured and could not be inflated for deflation test.The reported complaint is non-verifiable.The complaint stated that the balloon would not deflate.The physical evaluation of the returned scepter c found a pinhole on the balloon that prevented the balloon from inflating.This pinhole prevented the testing needed to verify the reported complaint that the balloon would not deflate.The investigation could not determine when the pinhole occurred, but it is likely that excessive handling of the device caused the pinhole, likely post-procedure.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8525172
Report Number2032493-2019-00086
Device Sequence Number13928144
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)180702(17)210630(10)18070255K
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Model NumberINTERVENTIONAL NEURORAADIOLOGISTBC0410C
Device Catalogue NumberBC0410C
Device Lot Number18070255K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR